Alert archive / Florida / Wind Advisories in 2017

Wind Advisory 6, NWS Jacksonville, FL

March 23, 2017Camden County, Glynn County, Georgia; Duval County, Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this wind advisory at Mar 23, 2017, 3:53 AM EDT for Camden County, Glynn County, Georgia; Duval County, Flagler County, Nassau County, Florida. It took effect at Mar 23, 2017, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2017, 3:53 AM EDT (07:53 UTC)
In effect from
Mar 23, 2017, 11:00 AM EDT
Expired
Mar 23, 2017, 7:00 PM EDT
In force
8 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

349 
WWUS72 KJAX 230753
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
353 AM EDT Thu Mar 23 2017


FLZ033-038-124-125-GAZ154-166-232300-
/O.NEW.KJAX.WI.Y.0006.170323T1500Z-170323T2300Z/
St. Johns-Flagler-Coastal Nassau-Coastal Duval-Coastal Glynn-
Coastal Camden-
Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, 
Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, 
Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, 
Oceanway, Tallyrand, Jekyll Island, Glynn Haven, Sea Island, 
St. Simons, Country Club Estate, Dock Junction, Dover Bluff, 
Kingsland, and Dungeness
353 AM EDT Thu Mar 23 2017

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect from 11 AM this morning to 7 PM EDT
this evening. 

* TIMING...Late this morning through early evening.

* WINDS...East northeast winds 20 to 30 mph with gusts of 35 to 40
  mph.

* IMPACTS...Winds this strong can make driving difficult,
  especially for high profile vehicles. Those in wind sensitive
  outdoor work related activities should use extra caution or
  postpone activities until the winds subside. Small twigs and
  tree branches will also be blown off trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. 

Minor damage to trees, power lines, and property are possible 
with wind of this magnitude. 

Motorists in high profiles vehicles are advised to use caution 
until the wind subsides. 

Strong winds can topple trees, blow weakened roofs off houses, 
and down power lines. Take precautions to secure trash cans, lawn 
furniture, and any other loose outdoor objects.

Persons in the advisory area should keep abreast of the latest 
weather.

&&

$$

Nelson
1 follow-up statement
030 
WWUS72 KJAX 232306
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
706 PM EDT Thu Mar 23 2017



FLZ033-038-124-125-GAZ154-166-240015-
/O.EXP.KJAX.WI.Y.0006.000000T0000Z-170323T2300Z/
St. Johns-Flagler-Coastal Nassau-Coastal Duval-Coastal Glynn-
Coastal Camden-
Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, 
Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, 
Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, 
Oceanway, Tallyrand, Jekyll Island, Glynn Haven, Sea Island, 
St. Simons, Country Club Estate, Dock Junction, Dover Bluff, 
Kingsland, and Dungeness
706 PM EDT Thu Mar 23 2017

...WIND ADVISORY HAS EXPIRED...

Wind will continue to diminish this evening and overnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Mar 22, 8:28 PM EDT, 7 hours 25 minutes earlier.

Area forecast discussion, Mar 22, 8:28 PM EDT, 7 hours 25 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
828 PM EDT Wed Mar 22 2017

.UPDATE...Backdoor cold front has moved across se Ga and ne Fl
this evening bringing gusty ne winds and cooler temperatures.
Winds will stay up overnight with temperatures falling into the
50s...and lower 60s over southern zones. Windy and cooler
temperatures will continue on Thursday especially near the east
coast as strong high pressure builds over the eastern seaboard.

&&

.AVIATION...VFR conditions this evening with ne winds around 10
knots. MVFR cigs with VCSH possible after 06z tonight into
Thursday as Atlantic moisture increases. NE winds will increase
again after 12z with gusts to 25 knots.

&&

.MARINE...Advisory conditions will continue into Friday as tight
pressure gradient produces strong onshore winds and building seas.

Rip Currents: Moderate to High risk.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  53  68  51  75 /  10  10   0   0
SSI  57  64  57  69 /  10   0  10  10
JAX  57  68  54  73 /  10  10  10  10
SGJ  61  69  59  72 /  30  20  10  10
GNV  58  72  54  76 /  10  10   0   0
OCF  61  74  54  77 /  10  20   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until noon EDT Friday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from Altamaha Sound GA to
     Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
     Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
     Augustine to Flagler Beach FL from 20 to 60 NM.

&&

Zibura/Kennedy/Corless
Hazardous weather outlook, Mar 22, 5:35 PM EDT, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
535 PM EDT Wed Mar 22 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-230745-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
535 PM EDT Wed Mar 22 2017

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Tonight...

A Small Craft Advisory is in effect for both the coastal waters.

There is a Moderate Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Thursday and beyond, moderate to high risk for Rip Currents is
expected for all beaches in southeast Georgia and northeast
Florida.

Isolated thunderstorms are possible for southeast Georgia and
northeast Florida Sunday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:19 AM EDTRip Current StatementJAXCamden, Glynn24 hr
Mar 23, 3:19 AM EDTHigh Surf AdvisoryJAXFlagler24 hr
Mar 23, 4:49 AM EDTSpecial Marine WarningJAX41 min
Mar 23, 5:27 AM EDTSpecial Marine WarningJAX18 min

Nearby

Wind Advisories in Florida, 2017Wind Advisories in Georgia, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.